DOI 10.1186/s12902-021-00870-y
Heart failure as a serious complication of iodinated contrast-induced hyperthyroidism: case-report.
Аннотация
BACKGROUND
exposure to iodinated contrast media (ICM) can cause hyperthyroidism, due to disruption of thyroid hormone regulation. Although rare, it can have severe consequences and can lead to fatal complications. Current guidelines do not recommend standard laboratory testing of the thyroid function prior to ICM exposure. Prophylactic treatment of patients at higher risk of hyperthyroidism is not advised.
CASE PRESENTATION: we report the case of an 82-year-old woman who developed ICM induced hyperthyroidism after undergoing a chest computed tomography (CT). One month after ICM administration she presented with pneumonia at the emergency department. Hyperthyroidism was found with concomitant tachycardia, which was hard to control. As a result of hyperthyroidism and coincidental pneumonia the patient developed heart failure and died of myocardial ischemia.
CONCLUSIONS
this case report underlines the importance of close monitoring of high-risk patients after ICM exposure. Clinicians should be aware of the risk of hyperthyroidism and potential severe complications. The use of ICM needs careful consideration, especially in the elderly who suffer more often from multinodular goitre.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.